Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    doctor/patient experience with rytary
    avatar
    ddd672608 posted:
    Hi- I am a cc physician who was diagnosed 6 years ago at age 41--I have not had tremor or dyskinesia but certainly have significant off time-progressive over the years. I had relied predominantly on Stalevo---before i switched this weekend to Rytary I was taking C/L- 150 am -200 comtan and then C/L 100 with 100 Comptan at intervals--total 5 doses/day-not satisfied! My early experience with Rytary has been positive--despite switching "on a dime" and having a pretty bad viral infection- I am significantly better. I started 23.75/95 (4 capsules) TID--but noted that I was a bit "hyper" with this dose and my sleep was not as good. I changed to Rytary 23.75/95 x 4 iat 6-7 am--x3 approx. 11 am--x3 approx 2-3 pm and x2 6-7 pm---so I am taking the same toal dose but have been less wired in the early afternoon and have slept better----tel me what you think?---I obviously don't want to increase my risk of dyskinesias--experience is obviously limited but i would think that the lower exposure during the nightime might actually be better--any thoughts????
    Was this Helpful?
    1 of 1 found this helpful
     
    avatar
    rgmichel responded:
    If you look at the pharmacokinetics of Rytary, which is published in Journal of Clinical Pharmacology, 2015, there is a big tail on the amount of Rytary that stays in the body after the first 5 or 6 hours. This tail lasts up to 12 hrs. If you take the a dose while the tail of the prior dose is still in existence my experience is that you end up high on dopamine due to the cumulative effect of the two doses. Even the overnight does not really lose the tail, depending on when the last dose was taken. Heavy, but not light, meals change this, and things can change if you miss a does one day too. I have not sufficient experience yet to say what to do about it in precise detail, but waiting until a dose wears off, while helpful, is not exactly what to do, because wearing off does not mean you have no dopamine in you. It just is not enough to keep you going.
     
    avatar
    txhoppy responded:
    Don't get all your abbreviations


    Helpful Tips

    doctor/patient experience with rytary
    Hi- I am a cc physician who was diagnosed 6 years ago at age 41--I have not had tremor or dyskinesia but certainly have significant off ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center